Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

CORTISONE CATARACT

CORTISONE CATARACT This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor: —Relative to your editorial regarding cataracts associated with corticosteroids and the article in the October, 1961, Archives by Oglesby, et al. and the comments by the authors that visual acuity was not too seriously impaired, the following might be of interest:A female, aged 31, began receiving cortisone in October, 1958; the therapy was changed to 6α-methylprednisolone (Medrol) 10 mg., in August, 1959. She had posterior capsular and subcapsular cataracts bilaterally. The vision of the right eye finally deteriorated to 20/40 in subdued light. She was a schoolteacher and was in a brightly lighted room with considerable glare coming from the ocean. Under such lighting conditions her visual acuity was seriously impaired even in the left eye which had a vision of 20/25 under reduced illumination. The small pupil produced by light stimulation was enough to cause obstruction by the centrally located cataracts and actually incapacitate her http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Ophthalmology American Medical Association

CORTISONE CATARACT

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor: —Relative to your editorial regarding cataracts associated with corticosteroids and the article in the October, 1961, Archives by Oglesby, et al. and the comments by the authors that visual acuity was not too seriously impaired, the following might be of interest:A female, aged 31, began receiving cortisone in October, 1958; the...
Loading next page...
 
/lp/american-medical-association/cortisone-cataract-VoWP4zqx7Q
Publisher
American Medical Association
Copyright
Copyright © 1962 American Medical Association. All Rights Reserved.
ISSN
0003-9950
eISSN
1538-3687
DOI
10.1001/archopht.1962.00960020540030
Publisher site
See Article on Publisher Site

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract To the Editor: —Relative to your editorial regarding cataracts associated with corticosteroids and the article in the October, 1961, Archives by Oglesby, et al. and the comments by the authors that visual acuity was not too seriously impaired, the following might be of interest:A female, aged 31, began receiving cortisone in October, 1958; the therapy was changed to 6α-methylprednisolone (Medrol) 10 mg., in August, 1959. She had posterior capsular and subcapsular cataracts bilaterally. The vision of the right eye finally deteriorated to 20/40 in subdued light. She was a schoolteacher and was in a brightly lighted room with considerable glare coming from the ocean. Under such lighting conditions her visual acuity was seriously impaired even in the left eye which had a vision of 20/25 under reduced illumination. The small pupil produced by light stimulation was enough to cause obstruction by the centrally located cataracts and actually incapacitate her

Journal

Archives of OphthalmologyAmerican Medical Association

Published: Apr 1, 1962

There are no references for this article.